Viewing 7 reply threads
  • Author
    Posts
    • #27313
      Byron Vogel
      Participant

       

      I was diagnosed with IPF  in 2017 and using 100mg of OFEV twice daily. I have been advised I  am no longer

      elgible for Ofev assistance program.  Now wonderng if anyone has had success purchasing the product direct from India.

      Would appreciate any information. Really appreciate the News letter and other participants input.

      Byron

    • #27502
      Mark Bowden
      Participant

      @byronvogel

      Hello, Byron – I recently was prescribedOfev and am also interested in foreign sources for this highly expensive medicine.  I see online that an India pharmaceutical co. has its on version of nintedanib.  I don’t know there is much difference in price. Still exploring. Meanwhile,  what happened that you are no longer eligible for assistance? I am looking into assistance, but wonder what good that will do me if I’m cut off down the road.  Any insight appreciated. Thank you, Mark B

    • #28198
      Mark
      Participant

      I am supposed to start on this med soon. Does it work well? My doctor  said that I  will need a transplant at some point soon.I  hope that this will buy  me some time. Thanks for the input.

      • #28208

        Hi Mark,

        Thanks so much for writing us about Ofev. Have you started it yet and how is it going? I was on this drug too and was really discouraged at first due to the GI side effects. I had to go off it twice and then titrate back onto it, starting at 100mg twice daily and then going back up to 150mg twice daily before I could tolerate it. It was tough, but I was able to get it and believe it has helped. I also carry the Imodium *sublingual* tablets everywhere with me! These dissolve under your tongue – no water needed – and I find them so much more effective in combating any GI issues than the oral tablets. Not sure if this helps?
        Take care,
        Char.

         

    • #28215
      Jim Parsons
      Participant

      I checked the price of OFEV from India and the full price is less than the co-pay I am paying in the US. My concern is in shipping. During the summer the specialty pharmacy sends it in an insulated container with ice packs. I am sure it would not get the same care coming from India.

    • #28216
      Bruce Hawn
      Participant

      My understanding is that you lose your eligibility to participate in their co-pay program, once you go from private insurance to Medicare.  Have to be privately insured.  Not sure why, but am sure that is one of the ways, maybe only way, you lose eligibility for the OFEV copay program, other than cancellation of the entire program.

      • #29069
        Brenda Bowman
        Participant

        Hi Bruce

        I am on Medicare,   I started out on a grant that expired a couple of months ago.  I have been on Ofev since last August.

        They recommended I contact the company that makes Ofev and I qualified to be on there program.  I do not have a copay and just have to reapply every year.

        I did have to send in a copy of my tax return from last year with my application but they didn’t mention what the income level is to qualify.

        I hope this information helps.

        Brenda

         

      • #30381
        Paul B
        Participant

        Hi Bruce, I started Ofev 2 months ago. I am 69 years old so I’m on Medicare thru United Healthcare. AARP Medicare Advantage Focus. I applied for the BI (maker) grant, but was declined as we are over the income limit. Bottom line – $2,700 for first month, then $600 every month thereafter out-of-pocket. Hope this helps. Paul B – Lakeland

    • #29089
      Edward Elliot
      Participant

      Charlene,

      Thanks for the tip re: sub-lingual loperamide aka Imodium. I’m gonna give it a try.

      Ed Elliot

      • #29143

        You’re most welcome Ed! I hope they are as effective for you as they are for me.

        Take care,
        Char.

    • #29107
      Di
      Participant

      Hi there

      My dads been on Ofev 2weeks now 2 tablets a day was making him physically sick if he didn’t eat enough food. Trying him on one a day at the minute, he’s really struggling at the minute, so hope these tablets work for him.

      We’re in the UK so no charge for medication   We’re so lucky to have the NHS

      DI

    • #29118
      Thomas Johnson
      Participant

      @dwhetton13

      Hello Di,

      I started 150 mg/day OFEV 4 or 5 months ago.  My only notable side effect is diarrhea, which is “usually” controlled by Loperamide (Imodium).  I’m 73.

      Good luck!

      Tom

      • This reply was modified 4 months, 3 weeks ago by Charlene Marshall. Reason: tagging
Viewing 7 reply threads
  • You must be logged in to reply to this topic.

©2021 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending

Log in with your credentials

or    

Forgot your details?

Create Account